Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 155, NWS Austin/San Antonio, TX

May 16, 2025Burnet County, Llano County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 16, 2025, 7:11 PM CDT for Burnet County, Llano County, Texas. It was in force for 64 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2025, 7:11 PM CDT (00:11 UTC)
Expired
May 16, 2025, 8:15 PM CDT
In force
64 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Burnet County, TX, Llano County, TX

The radar

The Ft Hood radar (KGRK), 93 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 7:20 PM CDTHAIL 1Llano, TXPhoto received from public. Time estimated via radar.
May 16, 7:32 PM CDTHAIL 17 Ese Llano, TXHail ranging from nickel to quarter size; time estimated via radar.
May 16, 7:59 PM CDTHAIL 0.751 Wnw Kingsland, TX
May 16, 8:00 PM CDTHAIL 0.51 N Burnet, TXPea size to near half inch hail estimated by EM near US 281 and Green Mile.
May 16, 8:11 PM CDTHAIL 1.7510 N Burnet, TXBetween Burnet and Marble Falls on highway 281. Time estimated via radar.
May 16, 8:11 PM CDTHAIL 1.755 Ssw Burnet, TXCorrects location of previous hail report from 10 N Burnet. Between Burnet and Marble Falls on highway 281. Time estimated via radar.
May 16, 8:15 PM CDTHAIL 1Burnet, TXReport from mPING.
May 16, 8:20 PM CDTTSTM WND GST 661 Ssw Burnet, TXASOS station KBMQ Burnet Muni Arpt-Kate Craddock Fld.
May 16, 8:24 PM CDTHAIL 16 Wsw Bertram, TXPerson called in report. Estimated at 1 inch.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 5:01 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3730 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3730 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

568 
WUUS54 KEWX 170011
SVREWX
TXC053-299-170115-
/O.NEW.KEWX.SV.W.0155.250517T0011Z-250517T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
711 PM CDT Fri May 16 2025

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Llano County in south central Texas...
  Burnet County in south central Texas...

* Until 815 PM CDT.

* At 711 PM CDT, severe thunderstorms were located along a line
  extending from Buchanan Lake Village to Stolz to near Llano to
  Prairie Mountain, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Burnet, Marble Falls, Kingsland, Llano, Bertram, Buchanan Dam,
  Gainesville, Granite Shoals, Horseshoe Bay, Meadowlakes, Buchanan
  Lake Village, Highland Haven, Inks Lake State Park, Watson,
  Bluffton, Lake Victor, Baby Head, Stolz, Joppa, and Oxford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3103 9791 3099 9788 3052 9811 3051 9895
      3092 9867 3092 9842 3094 9841 3096 9845
      3098 9844 3101 9846 3103 9844
TIME...MOT...LOC 0011Z 237DEG 26KT 3086 9843 3077 9856 3068 9870 3058
9885

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CP
3 follow-up statements
381 
WWUS54 KEWX 170029
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
729 PM CDT Fri May 16 2025

TXC053-299-170115-
/O.CON.KEWX.SV.W.0155.000000T0000Z-250517T0115Z/
Llano TX-Burnet TX-
729 PM CDT Fri May 16 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EASTERN LLANO AND BURNET COUNTIES...

At 729 PM CDT, severe thunderstorms were located along a line
extending from 7 miles east of Tow to Buchanan Lake Village to near
Llano, moving northeast at 25 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Burnet, Marble Falls, Kingsland, Llano, Bertram, Buchanan Dam,
Gainesville, Granite Shoals, Horseshoe Bay, Meadowlakes, Buchanan
Lake Village, Highland Haven, Inks Lake State Park, Watson, Bluffton,
Lake Victor, Baby Head, Stolz, Joppa, and Oxford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3103 9791 3099 9788 3052 9812 3054 9872
      3092 9867 3092 9842 3094 9841 3096 9845
      3098 9844 3101 9846 3103 9844
TIME...MOT...LOC 0029Z 243DEG 20KT 3093 9835 3083 9843 3069 9861 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CP
509 
WWUS54 KEWX 170056
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
756 PM CDT Fri May 16 2025

TXC053-299-170115-
/O.CON.KEWX.SV.W.0155.000000T0000Z-250517T0115Z/
Llano TX-Burnet TX-
756 PM CDT Fri May 16 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EASTERN LLANO AND BURNET COUNTIES...

At 756 PM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Buchanan Lake Village to near
Burnet to near Kingsland, moving east at 25 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Burnet, Marble Falls, Kingsland, Bertram, Buchanan Dam, Granite
Shoals, Horseshoe Bay, Meadowlakes, Buchanan Lake Village, Highland
Haven, Inks Lake State Park, Watson, Oatmeal, Lake Victor, Sunnylane,
Longhorn Cavern State Park, Joppa, Smithwick, Tow, and Shady Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3103 9791 3099 9788 3052 9812 3054 9849
      3092 9847 3092 9842 3094 9841 3103 9836
TIME...MOT...LOC 0056Z 274DEG 20KT 3090 9834 3083 9823 3069 9841 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CP
628 
WWUS54 KEWX 170108
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
808 PM CDT Fri May 16 2025

TXC299-170117-
/O.CAN.KEWX.SV.W.0155.000000T0000Z-250517T0115Z/
Llano TX-
808 PM CDT Fri May 16 2025

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LLANO COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Texas.

LAT...LON 3103 9791 3099 9788 3052 9812 3059 9840
      3086 9835 3103 9836
TIME...MOT...LOC 0107Z 272DEG 27KT 3093 9824 3082 9810 3069 9828 

$$

TXC053-170115-
/O.CON.KEWX.SV.W.0155.000000T0000Z-250517T0115Z/
Burnet TX-
808 PM CDT Fri May 16 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR BURNET COUNTY...

At 807 PM CDT, severe thunderstorms were located along a line
extending from near Lake Victor to Shady Grove to near Longhorn
Cavern State Park, moving east at 30 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Burnet, Marble Falls, Bertram, Granite Shoals, Meadowlakes, Highland
Haven, Inks Lake State Park, Watson, Oatmeal, Lake Victor, Sunnylane,
Longhorn Cavern State Park, Joppa, Smithwick, Shady Grove, and
Briggs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3103 9791 3099 9788 3052 9812 3059 9840
      3086 9835 3103 9836
TIME...MOT...LOC 0107Z 272DEG 27KT 3093 9824 3082 9810 3069 9828 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 6:00 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, May 16, 6:00 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
600 PM CDT Fri May 16 2025

...New AVIATION...

.UPDATE...
Issued at 507 PM CDT Fri May 16 2025

A Severe Thunderstorm Watch has been issued across Burnet, Llano,
Williamson counties until midnight tonight. Isolated thunderstorms
has developed and remain possible across these areas. Large to very
large hail is the main hazard followed by strong damaging winds. The
heat advisory remains in effect until 7 pm CDT as well for regions
generally along and east of the I-35 corridor where heat indices
currently are running in the 104 to 111 degree range.

&&

.SHORT TERM...
(Tonight through Saturday night)
Issued at 236 PM CDT Fri May 16 2025

Key Messages:

- Heat Advisory remains in effect through early evening for portions
  of South Central Texas.
- The heat continues on Saturday with elevated heat index values over
  portions of South Central Texas.
- Low chances for isolated strong to severe thunderstorms this
  afternoon/early evening and Saturday afternoon/evening.

The hot weather conditions continue across South Central Texas with
highs in the upper 80s across the Hill Country and lower to mid 90s
elsewhere as of 2 PM CDT. Heat indexes are ranging from mid to upper
90s with a few locations at 100-103 across the Hill Country and from
100 to 107 range over the coastal plains and the southern part of the
Rio Grande. Expect these values to increase as we hit the heating
peak time frame sometime between 4 and 6 PM CDT. With that said, heat
index values are likely to reach the 106 to 111 range over areas
included in the Heat Advisory. Other than the heat, we have a slight
chance for an isolated or two strong to severe storms to develop
across the Llano, Burnet, and Williamson Counties late this afternoon
ahead of the dryline (warm and moist sector). If they do develop,
they could produce large hail and damaging wind gusts.

As the evening progresses, increased moisture in the form of clouds
spreads across the local area with overnight lows in the lower to
upper 70s. Patchy fog is expected to develop across the coastal
plains as early as midnight and then pushes to the northwest toward
the I-35 corridor.

Saturday starts warm with mostly cloudy to cloudy skies, however, by
noon time, partly cloudy skies should dominate most locations of
South Central Texas. By noon time, temperatures should be in the mid
to upper 80s to lower 90s. Another hot day is in store with maximum
highs expected to reach the mid to upper 90s across most areas and
from 100 to 105 along the Rio Grande. With dewpoint temperatures in
the mid to upper 60s to lower 70s along and east of the I-35
corridor and the southern part of the Rio Grande, can't rule out
heat index values ranging from 106 to 108 across the coastal plains
and up to 111 across portions of the southern portion of the Rio
Grande. We are holding off on issuing a Heat Advisory for Saturday
at this time. Future weather forecast packages may include a Heat
Advisory using latest model guidance. Just continue to exercise heat
safety measures.

Saturday could look different across the Rio Grande, southern
Edwards Plateau, and the Hill Country as strong to severe
thunderstorms develop ahead of the dryline and couple of upper level
pulses of energy arriving in the afternoon and early evening. These
storms could produce large hail and damaging wind gusts. The
activity likely lingers through the middle evening period. Between
the rain and cool pool of these storms, overnight lows across the
southern Edwards Plateau and Hill Country are forecasted to drop
to the upper 60s with the rest of the local area in the 70s.

&&

.LONG TERM...
(Sunday through Friday)
Issued at 236 PM CDT Fri May 16 2025

Key Messages:

- Well above normal temperatures continue Sunday through Tuesday with
  risk of heat-related impacts
- Low chances (10-20%) for showers and storms late Monday afternoon
  and evening and on Tuesday
- Temperatures closer to normal Wednesday and Thursday

Dry conditions are forecast Sunday and Sunday night for most areas,
with the exception of a low (10-20%) chance of isolated late
afternoon and evening storms along the dry line across the northwest
Hill Country and southern Edwards Plateau. The dry line advances
farther east on Monday afternoon, tapping into better moisture,
producing low chances (10-20%) of isolated showers and thunderstorms
across the Hill Country and northern I-35 corridor. The dry line
retreats back west late Monday night, then a shortwave moving
through the southern Plains sends the dry line back east into the
Hill Country and I-35 corridor Tuesday, with a cold front overtaking
it Tuesday night. Low confidence in timing and chances of convection
with these features, and we are currently sticking close to the NBM
20% chances of showers and storms along and east of I-35/I-37
Tuesday.

Above average temperatures continue Sunday and through Tuesday, with
elevated heat indices east of the dry line. There is lower
confidence in the strength of the front and temperatures behind it
Wednesday and Thursday, but we have trended high temperatures cooler
than the NBM. This puts high temperatures close to, or slightly
above, normals for this time of year.

&&

.AVIATION...
(00Z TAFS)
Issued at 551 PM CDT Fri May 16 2025

This evening's convection over the Hill Country stretching from near
Mason to the Killeen area should remain to the north of our area
terminal sites. As a result, expect for continued VFR flight
conditions through the first half of the night before low clouds with
MVFR then IFR ceilings develop at the I-35 terminals (KAUS, KSAT,
and KSSF) after midnight into Saturday morning. A slight reduction in
visibility is possible at KAUS as well. KDRT should remain VFR
through the night but a few low clouds could arrive at or just after
sunrise Saturday. Ceilings should improve to VFR levels into Friday
afternoon. Isolated to widely scattered storm will again try to
develop late Saturday afternoon and evening. However, confidence at
this time remains too low to insert into this TAF package. Winds will
remain of light to moderate breezes out of the south-southeast over
the I-35 terminals and east-southeast to variable at KDRT.

&&

.CLIMATE...
Issued at 236 PM CDT Fri May 16 2025

RECORD MAX TEMPERATURES TUESDAY THROUGH MONDAY
(* TIED RECORD WITH MOST RECENT OCCURRENCE SHOWN)

         FRI        SAT       SUN       MON
        05/16      05/17     05/18     05/19
----------------------------------------------
AUS    97/2018*   97/2018   97/2022   97/2006
ATT    99/2022*   99/2022   98/2022   98/2022*
SAT    97/2022*  100/2022  101/2022  101/1989
DRT   107/2013   105/2013  107/2024  108/2020

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              76  95  74  98 /  10  20  20  10
Austin Bergstrom Intl Airport  76  96  74  97 /  10  20  10   0
New Braunfels Muni Airport     75  97  74  98 /  10  10  10   0
Burnet Muni Airport            74  94  72  95 /  30  30  30  10
Del Rio Intl Airport           80 100  79 103 /  10  30  20  10
Georgetown Muni Airport        75  95  72  96 /  20  30  30  10
Hondo Muni Airport             74  98  73  99 /  10  10  20   0
San Marcos Muni Airport        75  97  73  98 /  10  10  10   0
La Grange - Fayette Regional   77  93  75  95 /   0  10   0   0
San Antonio Intl Airport       77  98  76  98 /  10  10  10   0
Stinson Muni Airport           77  99  76 100 /  10  10  20   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for Atascosa-Bastrop-
Bexar-Caldwell-Comal-De Witt-Dimmit-Fayette-Frio-Gonzales-Guadalupe-
Hays-Karnes-Lavaca-Medina-Travis-Uvalde-Wilson-Zavala.

&&

Short-Term...Brady
Long-Term...76
Aviation...Brady

In the hours before

Special weather statement, May 16, 4:54 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
454 PM CDT Fri May 16 2025

TXZ171-162245-
Llano TX-
454 PM CDT Fri May 16 2025

...A strong thunderstorm will impact portions of central Llano County
through 545 PM CDT...

At 453 PM CDT, Doppler radar was tracking a strong thunderstorm over
Loyal Valley, or 15 miles southeast of Mason, moving northeast at 15
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Llano, Buchanan Lake Village, Castell, Baby Head, Prairie Mountain,
Lone Grove, Stolz, Bluffton, and Tow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3088 9846 3087 9843 3073 9843 3052 9896
      3075 9896 3092 9865 3092 9845
TIME...MOT...LOC 2153Z 242DEG 14KT 3061 9903

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CP
Local storm report, May 16, 6:11 PM CDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
611 PM CDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     Hail             7 ESE Llano             30.71N 98.57W
05/16/2025  M0.70 Inch       Llano              TX   Cocorahs

&&

MB
Special weather statement, May 16, 6:18 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
618 PM CDT Fri May 16 2025

TXZ171-172-170000-
Llano TX-Burnet TX-
618 PM CDT Fri May 16 2025

...A strong thunderstorm will impact portions of northeastern Llano
and northwestern Burnet Counties through 700 PM CDT...

At 618 PM CDT, Doppler radar was tracking a strong thunderstorm over
Baby Head, or 11 miles north of Llano, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Buchanan Lake Village, Lake Victor, Baby Head, and Tow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Texas.

&&

LAT...LON 3089 9818 3083 9874 3092 9875 3092 9842
      3094 9841 3095 9845 3097 9845 3098 9844
      3101 9846 3102 9845 3103 9823
TIME...MOT...LOC 2318Z 263DEG 29KT 3091 9866

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CP
Special weather statement, May 16, 6:32 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
632 PM CDT Fri May 16 2025

TXZ171-172-170015-
Llano TX-Burnet TX-
632 PM CDT Fri May 16 2025

...A strong thunderstorm will impact portions of central Llano and
west central Burnet Counties through 715 PM CDT...

At 631 PM CDT, Doppler radar was tracking a strong thunderstorm near
Llano, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Kingsland, Llano, Buchanan Dam, Gainesville, Buchanan Lake Village,
Highland Haven, Inks Lake State Park, Lone Grove, Bluffton, Stolz,
Longhorn Cavern State Park, Oxford, and Tow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Texas.

&&

LAT...LON 3096 9840 3063 9829 3057 9874 3074 9882
      3092 9847 3092 9845 3093 9844 3092 9842
      3094 9841 3095 9842
TIME...MOT...LOC 2331Z 248DEG 23KT 3069 9871

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CP
Special weather statement, May 16, 7:06 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
706 PM CDT Fri May 16 2025

TXZ171-172-170100-
Llano TX-Burnet TX-
706 PM CDT Fri May 16 2025

...Strong thunderstorms will impact portions of Llano and Burnet
Counties through 800 PM CDT...

At 706 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bluffton to near Stolz to near Oxford to
Prairie Mountain. Movement was northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Burnet, Marble Falls, Kingsland, Llano, Bertram, Buchanan Dam,
Gainesville, Granite Shoals, Horseshoe Bay, Meadowlakes, Buchanan
Lake Village, Highland Haven, Inks Lake State Park, Watson, Bluffton,
Lake Victor, Baby Head, Stolz, Joppa, and Oxford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Texas.

&&

LAT...LON 3099 9788 3052 9811 3051 9895 3092 9867
      3092 9842 3094 9841 3096 9845 3098 9844
      3101 9846 3103 9844 3103 9791
TIME...MOT...LOC 0006Z 244DEG 28KT 3084 9847 3075 9859 3065 9874 3055
9889

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

CP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:06 PM CDTSpecial Weather StatementEWXBurnet, Llano54 min
May 16, 8:12 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBurnet, Travis, Williamson63 min
May 16, 8:57 PM CDTSpecial Weather StatementEWXBurnet48 min
May 16, 9:07 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXTravis, Williamson32 min
May 16, 9:31 PM CDTSevere Thunderstorm WarningEWXBurnet44 min
May 16, 11:08 PM CDTSpecial Weather StatementEWXMaverick52 min
May 16, 11:46 PM CDTSevere Thunderstorm WarningEWXMaverick31 min
May 16, 11:53 PM CDTAreal Flood AdvisoryEWXMaverick3 hr
May 17, 3:13 PM CDTSpecial Weather StatementEWXLlano47 min
May 17, 3:18 PM CDTSevere Thunderstorm WarningEWXLlano57 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.